Breakthrough bleeding - change pill?
I gave birth to my second child 6 months ago and have had irregular vaginal bleeding since. I began to take the pill 3 months after the delivery (the same pill I had taken before having my child). I have spotting for a few days before and after my period and also for a few days in the second half of my menstrual cycle. I've had a smear test done and the results were clear. Could you perhaps shed some light on the matter for me?
It may be necessary for you to change your pill. Breakthrough bleeding, which is the term for describing the spotting you are experiencing will probably continue indefinitely if you continue with your present pill. It is a common occurrence and frequently happens when taking the pill for the first time or resuming to take it after a long absence such as following pregnancy. Breakthrough bleeding is not harmful and does not indicate that there is anything wrong with you however it is very inconvenient. I would suggest that you visit your GP and arrange to have your pill prescription changed.